tagline
WETA

Search LD OnLine

Get our free newsletter

advertisement

Forums
Postsecondary Education

Medicine Vvyanse SO frustrated!!


Author Message
Joined: Dec 30, 2009
Posts: 2
Other Topics
Posted Dec 30, 2009 at 6:06:22 PM
Subject: Medicine Vvyanse SO frustrated!!

Hello, I am a senior in high school and I am so frustrated with my medicine. As of now I am on 40 mg of Vvyanse. I've been on it for about 2 years after switching to it because of complications with my Addreall. I go to an academically rigorous school and am diagnosed with A.D.D and dyscalculia. While it does help enormously being on my medication it also has its excruciating side effects. Right now, on my Vvyanse I am experiencing jitteryness, extreme tiredness (I often feel like I've run a marathon), being unable to sleep (even though my body is tired my mind just keeps going and going), extremely cold hands, and slurred language. It's so frustrating. I go to the doctor at least 3 times a year to get it adjusted. I'm starting to feel like it's not worth it anymore, and I know my mom is frustrated too. I have been on practically every A.D.D. medicine on the planet: Concerta, Strattera, Daytrana, Addreall, Focalin and now Vvyanse. It's starting to really interupt my life I have missed school because I stayed up all night and couldn't go to sleep and showed up late to class because I overslept. I have a doctor's appointment coming up soon, just wanted to see if any of y'all have experienced the frustration that am dealing with and if you have any advice.

MRR9222

Back to top Profile Email
AnnLogsdon
Joined May 02, 2008
Posts: 10

Other Topics
Posted:Dec 31, 2009 8:33:45 PM

I can understand your frustration. You've been through this before, so you know how important it is to share this with your doctor. It may also be helpful to keep a log of how you're feeling at different points during the day. Keep it for several days and share this with your doctor.

Finding the right medication is often a very frustrating process. Share your concerns with your doctor, and ask about other options such as alternative treatments and the possible affects of going off the medication.

Ultimately, it will be your decision, and I wish the best for you. You owe it to yourself to get all the information you can from your doctor and use it to make a decision together. Life will get better.

Ann

Ann Logsdon, Learning Disabilities Guide About.com About.com is a New York Times Company

Back to top Profile Email
PT1
Joined Mar 07, 2005
Posts: 34

Other Topics
Posted:Jan 01, 2010 5:10:31 AM

Have you considered high EPA fish oil which has been helpful for some people with ADHD?

I am trying out this brand:

http://www.isodisnatura.net/page_produit.htm

It seems to be helpful although I haven't been on it long enough to say yay or nay.

But when I was at work, I remembered to check a document in an email I might have neglected to check previously. I found that encouraging.

It can be purchased at your local CVS drug store which is convenient. It isn't cheap though which is a downside.

If you wanted to try a cheaper high EPA fish oil, you could look at Country Life Omega Mood:

http://www.iherb.com/country-life-omega-3-mood-90-softgels/1699?at=0

It didn't do much for me but it has worked for other people.

By the way, I have no connections whatsoever to any of these products.

Also, I am not on any stimulant meds as an FYI.

Good luck as I know dealing with med side effect is very frustrating.

PT1

Back to top Profile Email
MR922
Joined Dec 30, 2009
Posts: 2

Other Topics
Posted:Jan 02, 2010 12:46:13 PM

Thank you so much for y'alls responses! I think keeping a log is a great idea! Also, I have heard about the benefits of fish oil for those who have A.D.D so I am definitely going to check that out. Thanks again!

MRR9222

Back to top Profile Email